Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 11, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Feb 20, 2002, 11:57 AM CST for Hart County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2002, 11:57 AM CST (17:57 UTC)
- Expired
- Feb 20, 2002, 12:35 PM CST
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Hart County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 201757 SVRSDF KYC099-201835- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1154 AM CST WED FEB 20 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HART COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 1235 PM CST * AT 1152 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF CUB RUN...OR ABOUT 23 MILES NORTHEAST OF BOWLING GREEN...MOVING EAST TO NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROWLETTS...KESSINGER AROUND 1205 PM CST MUNFORDVILLE...HORSE CAVE AROUND 1210 PM CST CANMER...HARDYVILLE AROUND 1215 PM CST LINWOOD...MONROE AROUND 1220 PM CST LARGE HAIL...STRONG WINDS...HEAVY RAIN...AND LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ TWF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 9:10 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 20, 9:10 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1010 AM EST WED FEB 20 2002 UPDATE THIS MORNING WILL FOCUS ON CONVECTIVE TRENDS. 15Z SAT/RADAR IMAGES SHOWING THUNDERSTORMS DEVELOPING FROM ABOUT KCMI...TO KHNB...TO NEAR KMKL ALONG THE WRN EDGE OF DRY SLOT. 12Z MESO-ETA SEEMS TO HAVE DECENT HANDLE ON THE SITUATION. FOR THIS AFTERNOON...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG EDGE OF COLD FRONT NOW JUST WEST OF MS RIVER...AND AHEAD OF MID-LEVEL WAVE ROUNDING LARGE 500MB LOW OVER KLSE. FCST LIS OVER CENTRAL KY/SRN IN TO NEAR -4C BY EARLY AFTERNOON...WHICH SEEMS REASONABLE SINCE WERE SEEING SOME BINOVC WRN/SWRN ZONES. OBSERVED AND FCST SOUNDINGS SUGGEST LINEAR MODE TO CONVECTION AS IT TRAVERSES CWA FROM ABOUT 16Z TO 22Z...ALSO SUGGESTED BY 700MB OMEGA FIELDS. LOW-LEVEL WIND FIELDS REMAIN STRONG...HOWEVER BEST 925MB MOMENTUM PLUME EAST OF CWA ATTM. SUSTAINED SFC WINDS 20 TO 30 MPH SOUND GOOD WITH GUSTS TO 35 MPH. IF WE SEE ENOUGH SUN SOME OF THOSE 40KT 925MB WINDS COULD MIX DOWN. ANY SEVERE CONVECTION IT WILL LIKELY BE WINDS WITH STORMS MOVING NE AT 50KTS...THOUGH WITH 500MB TEMPS NOSEDIVING ASSOC WITH MID-LEVEL WAVE COULD SEE SOME DIMES/NICKELS OUT OF THE STRONGER STORMS. HAZ WX OUTLOOK UPDATED (SPSSDF) TO ADDRESS SEVERE CONCERNS. .SDF...NONE SMALLCOMB
In the hours before
Local storm report, Feb 20, 10:51 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1151 AM EST WED FEB 20 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM 3 NW RUSSELLVILLE KY .50 INCH HAIL
02/20/02 LOGAN WIND ESTIMATED AT 30 MPH.
REPORT BY STORM SPOTTER.Local storm report, Feb 20, 11:16 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1216 PM EST WED FEB 20 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM NEW AMSTERDAM IN .75 INCH HAIL
02/20/02 HARRISON REPORTED BY SPOTTERLocal storm report, Feb 20, 11:24 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1224 PM EST WED FEB 20 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 AM HADLEY KY .75 INCH HAIL
02/20/02 WARRNE REPORTED BY SPOTTER
LDLocal storm report, Feb 20, 11:24 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1224 PM EST WED FEB 20 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 PM HADLEY KY .75 INCH HAIL
02/20/02 WARREN REPORTED BY SPOTTER
LDLocal storm report, Feb 20, 11:46 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1246 PM EST WED FEB 20 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 AM EKRON KY .75 INCH HAIL
02/20/02 MEADE REPORTED BY FIRE
DEPARTMENT.Local storm report, Feb 20, 11:46 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1246 PM EST WED FEB 20 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM EKRON KY .75 INCH HAIL
02/20/02 MEADE REPORTED BY FIRE
DEPARTMENT.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 10:31 AM CST | Severe Thunderstorm Warning | LMK | Logan | 29 min |
| Feb 20, 11:03 AM CST | Severe Thunderstorm Warning | LMK | Warren | 42 min |
| Feb 20, 11:35 AM CST | Severe Thunderstorm Warning | LMK | Edmonson | 30 min |
| Feb 20, 11:41 AM CST | Severe Thunderstorm Warning | LMK | Meade | 19 min |
| Feb 20, 12:04 PM CST | Severe Thunderstorm Warning | LMK | Jefferson | 26 min |
| Feb 20, 12:30 PM CST | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 30 min |
| Feb 20, 12:51 PM CST | Severe Thunderstorm Warning | LMK | Henry, Shelby | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.